Indiana, 2014Winter Weather in Indiana, February 17 to 18, 2014
February 17 to 18, 2014 · NWS IWX · 21 events in 21 counties and zones
An intense upper level disturbance brought a quick burst of snow and strong winds to northern Indiana late in the afternoon on February 17th into the early morning hours of February 18th. Snowfall accumulations ranged between 2 and 6 inches.
Every event with a place to put it; 18 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 21
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
An intense upper level disturbance brought a quick burst of snow and strong winds to northern Indiana late in the afternoon on February 17th into the early morning hours of February 18th. Snowfall accumulations ranged between 2 and 6 inches.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before the first event at Feb 17, 1:16 PM EST, 44 minutes earlier.
Area forecast discussion, Feb 17, 1:16 PM EST, 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
116 PM EST MON FEB 17 2014
.SYNOPSIS...
ISSUED AT 115 PM EST MON FEB 17 2014
A LOW PRESSURE SYSTEM OVER CENTRAL ILLINOIS WILL QUICKLY MOVE INTO
WESTERN LAKE ERIE THIS EVENING AND DEEPLY STRENGTHEN. THIS WILL
CAUSE A BAND OF MODERATE TO HEAVY SNOW TO PIVOT THROUGH THE AREA
THROUGH THE EVENING HOURS. SOME SLEET AND FREEZING RAIN MAY MIX
WITH THE SNOW ALONG AND SOUTH OF HIGHWAY 24 IN INDIANA AND OHIO.
TOTAL SNOW ACCUMULATIONS ARE FORECAST TO RANGE BETWEEN 2 AND 6
INCHES ACROSS THE FORECAST AREA...HEAVIEST ACROSS NORTHERN AREAS.
TRAVEL CONDITIONS WILL RAPIDLY DETERIORATE THROUGH THE AFTERNOON
AND EVENING HOURS.
&&
.UPDATE...
ISSUED AT 1250 PM EST MON FEB 17 2014
DECISIVELY STRONG UPSTREAM MUCAPE PLUME 150-400 J/KG PER LATEST
RAP ANALYSIS ASSOCD WITH EXTREME LAPSE RATES AOA 700 MB. GIVEN
STRENGTH OF FORCED ASCENT OF 60 PLUS KNOT 8H JET AS IT MOVES EWD
ACRS SRN IN...THEN MORE NEWD INTO WCNTL OH THIS EVENING AS SYSTEM
UNDERGOES RAPID DEEPENING PER HFC BURGEONING TO 230-250M/12 HR AS
IT SLIDES EWD THRU CWA. INSTABILITY/DEEPENING AND POIGNANT DRY
SLOT PUNCH INTO SRN IL SUGGEST INTRODUCTION OF ISOLD TS IN HEAVY
SN APPLICAPLE FOR LATER THIS AFTN. PTYPE REMAINS A
CONCERN...THOUGH BY AND LARGE DYNAMIC/INITIAL EVAP COOLING SHOULD
PRECLUDE SIG NWD PENETRATION INTO SRN REACH OF CWA...SIMILAR TO
LATEST RAP13 MAX TW PROGS. BRIEF ZR PSBL HERE THOUGH
SLEETY/GRAUPEL MIX MORE DOMINANT...STILL KEEPING SLR IN CHECK.
FARTHER NORTH CONVECTIVE ELEMENTS TO SUPPORT BRIEF SNFL RATES NEAR
2 IN/HR. FURTHERMORE...CLOSE OFF OF MID TROPOSPHERIC FLOW ACRS
SRN MI AS IT GENUFLECTS TO NEG TILT WITH WWD BEND TO MOIST I295K
TROWAL LIFTING NWD ACRS TOLL ROAD INTO SRN LWR MI...TO LIKELY
BRING HIEST AMOUNTS ACRS NWRN IN INTO SCNTL LWR MI...WHERE ISOLD
GTE 6 INCHES PSBL.
&&
.SHORT TERM...(TODAY AND TONIGHT)
ISSUED AT 343 AM EST MON FEB 17 2014
BURST OF MOD-HVY SNOW LATER THIS AFTN AND EVE / MIXED WITH SLEET
SOUTH OF HWY 24 / THE PRIMARY FOCUS THIS PERIOD...
MORNING WATER VAPOR IMAGERY SHOWS A WELL DEFINED PV ANOMALY NEAR THE
NE/CO BORDER WITH ANOTHER NORTHERN STREAM UPPER WAVE EDGING TOWARD
THE MT/ND BORDER. GUIDANCE NOW IN EXCELLENT AGREEMENT IN PHASING
THESE WAVES AS THEY RIPPLE QUICKLY EAST WITH A CLOSED MID LVL
CIRCULATION EVENTUALLY EMERGING OVER SOUTHERN LOWER MICHIGAN THIS
EVENING. THIS STRONG UPPER TROUGH WILL SHIFT NEGATIVE AND DEEP WITH
1.5 PVU SFC NEAR 700 MB ONCE IT LIFTS INTO IL/IN LATER TODAY.
ASSOCIATED DEEP PLUME OF UPWARD VERTICAL MOTION WITH VIGOROUS
WAVE LOOKS TO LIFT ENE THROUGH THE LOCAL AREA LATER THIS AFTN/EVE
WITH A 4-7 HOUR PERIOD OF ACCUMULATING SNOW ANTICIPATED. SNOWFALL
RATES OF 1-2" PER HR POSSIBLE GIVEN VERY STRONG DYNAMICS AND LOW
LEVEL MOISTURE TRANSPORT/CONVERGENCE WITHIN DEVELOPING TROWAL AS
SFC REFLECTION DEEPENS NORTHEAST INTO NRN INDIANA/SE MI.
XSECTIONS/SOUNDINGS IMPRESSIVE WITH STEEP MID LVL LAPSE RATES INTO
ESPECIALLY SOUTHERN AREAS ALONG WITH A THIN LAYER WHERE THETA-E
DECREASES WITH HEIGHT. GIVEN THIS CANNOT RULE OUT SOME THUNDER BUT
COVERAGE AND CONFIDENCE OF OCCURRENCE REMAINS TOO LOW TO INCLUDE A
THUNDER MENTION IN GRIDS. NORTHERLY TRACK OF THIS PHASED SYSTEM
WILL ALLOW SOME WARMER AIR ALOFT TO WORK INTO AREAS SOUTH/ALONG
THE HWY 24 CORRIDOR WHERE PRECIP MAY MIX WITH SLEET (AND LOWER CHC
FOR FREEZING RAIN FAR SOUTH) TO START BEFORE DYNAMIC/EVAPORATIVE
COOLING OVERWHELMS SUPPORTING A CHANGEOVER TO ALL SNOW. THIS
SHOULD CUT DOWN ON SNOW TOTAL A BIT HERE...WITH HEAVIEST TOTALS
EXPECTED ACROSS THE FAR NORTH WHERE PIVOT IS EXPECTED UNDER
DEVELOPING 700 MB LOW TRACK. CURRENT EXPECTATIONS ARE FOR A QUICK
4-6" (LOCALIZED 6" PLUS AMOUNTS POSSIBLE) OF SNOW NORTHWEST OF HWY
24...3-5" ALONG HWY 24...AND 2-4" SOUTHEAST OF HWY 24. STRONG RISE
FALL COUPLET OVERSPREADS THIS EVENING INTO THE EARLY OVERNIGHT
HOURS WHICH MAY CREATE SOME BLOWING/DRIFTING SNOW FOR A TIME.
AS FOR THE NEAR TERM (THIS MORNING INTO EARLY AFTN)...6-8 MB SFC 3
HR PRESSURE FALLS WILL ALLOW WINDS TO PICK UP AND GUST TO BTW 25-30
MPH LATER THIS MORNING. THIS MAY LEAD TO SOME BLOWING AND DRIFTING
IN RURAL/OPEN AREAS. CHANCES FOR SNOW INCREASE WITH TIME AS 850-700
MB THETA-E GRADIENT SHIFTS EAST INTO WESTERN AREAS THIS MORNING.
BAND OF SNOW TRYING TO GET STARTED ALONG THIS GRADIENT ACROSS
SOUTHERN WI/NORTHERN IL AS OF THIS WRITING BUT LOSING THE BATTLE TO
DRY SUB-CLOUD LAYER AT THIS TIME. RAP SATURATES OVER THE AREA WITH
RELATIVE NARROW OF SNOW DEVELOPING OVER WESTERN ZONES BTW 15-18Z
WHILE THE 06Z NAM SLOWER AFTER 18Z. OPTED FOR CHC POPS GIVEN THE
UNCERTAINTY.
&&
.LONG TERM...(TUESDAY THROUGH SUNDAY)
ISSUED AT 343 AM EST MON FEB 17 2014
FOR TUESDAY...QUIET WEATHER IN STORE WITH DEPARTURE OF MONDAYS SNOW
PRODUCER...AS SHORT WAVE UPPER RIDGING TRACKS ACROSS THE GREAT
LAKES. MID/UPPER LEVEL PATTERN TO BE QUITE PROGRESSIVE THROUGH MID
WEEK AS LOWER AMPLITUDE WAVE TRACKS ACROSS NORTHERN PLAINS/NORTHERN
GREAT LAKES EVENTUALLY ALLOWING SFC TROUGH/COLD FRONT PASSAGE INTO
THE AREA TUESDAY NIGHT/EARLY WEDNESDAY MORNING. LOW LEVEL HEIGHT
GRADIENT SHOULD STEADILY STRENGTHEN ON TUESDAY IN ADVANCE OF THIS
TROUGH WHICH SHOULD ALLOW FOR SOUTH WINDS TO INCREASE BY MIDDAY.
CURRENTLY EXPECTING GUSTS UP TO AROUND 25 MPH WHICH COULD CREATE
SOME DRIFTING CONCERNS EARLY TUESDAY AFTERNOON ACROSS OPEN AREAS FOR
ESPECIALLY EAST TO WEST ORIENTED ROADWAYS. RELATIVELY LOWER SNOW TO
LIQUID RATIOS AND SFC TEMPS WARMING TO ABOVE FREEZING IN THE
AFTERNOON SHOULD TEND TO MITIGATE THIS CONCERN HOWEVER. THE
RELATIVELY DRY AIR MASS IN PLACE SHOULD LIMIT ANY MEASURABLE PRECIP
CHANCES IN ASSOCIATION WITH THE FRONT TUESDAY NIGHT...ALTHOUGH GIVEN
MOISTURE PROFILES AND WEAK LIFT CANNOT COMPLETELY RULE OUT SOME VERY
LIGHT PATCHY FREEZING DRIZZLE FOR A BRIEF TIME IN IMMEDIATE VICINITY
OF THE FRONT.
WEAK THERMAL TROUGH WILL BE IN PLACE ACROSS THE AREA FOR WEDNESDAY
BEHIND THIS FRONT...WITH EVENTUAL ONSET OF STRONGER LOW LEVEL WAA
AGAIN TOWARD WEDNESDAY EVENING AS LOW LEVEL ANTICYCLONE SHIFTS TO
THE MID ATLANTIC STATES. PRESENCE OF LOW LEVEL THERMAL TROUGH AND
VERY SHALLOW MIXED LAYER DEPTHS SHOULD RESULT IN HIGHS A DEGREE OR
TWO LOWER THAN TUESDAY AFTERNOON...ALTHOUGH STILL INTO AT LEAST MID
30S MOST LOCATIONS. WITH DAYTIME TEMPS MARGINALLY ABOVE FREEZING AND
NIGHTTIME TEMPS EXPECTED TO DROP BELOW FREEZING TUESDAY
NIGHT/WEDNESDAY NIGHT...SNOWMELT WILL BE VERY GRADUAL AND NO
SIGNIFICANT HYDROLOGIC IMPACTS ARE EXPECTED THROUGH MIDWEEK.
CONCERN FOR THURSDAY WILL THEN SHIFT TO WARMING TREND AND POTENTIAL
FOR SIGNIFICANT RAINFALL WHICH WILL LEAD TO INCREASED FLOOD
POTENTIAL. BULK OF GUIDANCE HAS NOW SHIFTED BACK TO TREND OF SEVERAL
DAYS AGO IN DEPICTING TWO DISTINCT EASTERN PACIFIC WAVES PHASING
ACROSS THE UPPER MIDWEST/NORTHERN GREAT LAKES...AND PROMOTING
STRONGER CYCLOGENESIS ACROSS THE WESTERN GREAT LAKES FOR THURSDAY.
DETAILS STILL DIFFICULT TO PIN DOWN AT THIS POINT WITH HOW THESE
WAVES WILL INTERACT AND EXTENT/TIMING OF LOW LEVEL DEEPENING...BUT
HAVE SLIGHTLY TRENDED FORECAST TO THIS STRONGER EVOLUTION. STRONG
LOW LEVEL THETAE ADVECTION/MOISTURE TRANSPORT TO RACE NORTHEASTWARD
INTO THE LOCAL AREA BY THURSDAY MORNING WITH PTYPE CONCERNS LIKELY
TO EXIST AT ONSET OF PRECIP. A BRIEF PERIOD OF -SN/-FZRA IS POSSIBLE
THURSDAY MORNING BEFORE STRENGTH OF LOW LEVEL ADVECTION OVERWHELMS
PROFILES AND SUPPORTS LIQUID PRECIP TYPE. AFTER THIS INITIAL
WARM/MOIST ADVECTIVE SURGE THURSDAY...ITEM OF LOWER CONFIDENCE WILL
BE POTENTIAL FOR ANY ADDITIONAL PRECIP INTO THURSDAY EVENING THAT
MAY HAVE SOME CONVECTIVE NATURE DEPENDING ON EXACT EVOLUTION OF
PATTERN. THIS WILL NEED TO BE WATCHED FOR POTENTIAL HIGHER RAINFALL
AMOUNTS THAT WILL IMPACT FLOOD POTENTIAL...ESPECIALLY IN LIGHT OF
SFC DEW POINTS LIKELY RISING INTO THE UPPER 30S TO LOWER 40S THAT
WILL ACCELERATE SNOWMELT. LARGER SCALE FRONTAL FORCING MAY ALLOW
RAIN TO PERSIST THROUGH MUCH OF THURSDAY NIGHT...ESPECIALLY ACROSS
EASTERN HALF OF THE AREA. COLDER AIR TO ADVECT BACK INTO THE REGION
FOR FRIDAY BEHIND THIS SYSTEM THAT MAY PROVIDE SOME BENEFIT TO
RUNOFF FROM RECENT RAIN/MELTING SNOW. WILL CONTINUE WITH ESF THIS
MORNING HIGHLIGHTING OVERALL POTENTIAL...BUT MUCH OF THIS WILL
DEPEND ON EXACT RAINFALL AMOUNTS THURSDAY ALONG WITH HOW QUICKLY
UPSTREAM SYSTEM PHASES WHICH WILL BE CRITICAL FOR TEMP/DEW PT
TRENDS.
PREDICTABILITY IN SMALLER SCALE WAVES IMPACTING THE AREA FOR THE
WEEKEND STILL QUITE LOW AT THIS TIME...ALTHOUGH NEW 00Z GUIDANCE
STILL SUPPORTS IDEA OF DEEPER MOISTURE SHUNTED WELL SOUTH OF THE
AREA. HAVE CONTINUED PREVIOUS LOW CHANCE -SN/RA POPS FOR THE WEEKEND
WITH A SERIES OF LOW LEVEL AMPLITUDE CLIPPER SYSTEMS POSSIBLE
THROUGH THE EARLY PORTIONS OF NEXT WEEK.
&&
.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z TUESDAY AFTERNOON)
ISSUED AT 1250 PM EST MON FEB 17 2014
FOCUS PRIMARILY UPON UPSTREAM/RAPIDLY DEEPENING SYSTEM ACRS CNTL
IL TO TRACK INTO WRN LK ERIE BY LATE THIS EVENING. ELEVATED
CONVECTIVE POTNL NECESSITATES INCLUSION OF TSSN AT KSBN...CHCS TS
PSBL AT KFWA...BUT WILL HOLD FOR NOW. STILL SNOWFALL RATES 1 TO 2
INCHES PER HOUR TO BRING PERIOD OF IFR/LIFR MET CONDS ACRS NRN IN.
PTYPE SHOULD REMAIN ALL SNOW AT KSBN...THOUGH FAR NRN REACH OF
WARM LYR ALOFT MAY CREATE SOME MIXED SNPL AT KFWA PRIOR TO
CHANGEOVER TO ALL SNOW WITH STRONG DYNAMIC COLUMN COOLING. CLOUD
TOPS RAPIDLY LWR/WARM AS SYSTEM DEPARTS LATE THIS EVENING GIVING
POTNL FOR SUPERCOOLED FZDZ MIX WITH LIGHT SN. KEPT AOB FUEL ATL
INTO AT LEAST 14 UTC TUE PER STRENGTH OF INVERSION...LONGER THAN
LATEST MODEL GUID/PRIOR FCSTS WOULD SUGGEST.
&&
.IWX WATCHES/WARNINGS/ADVISORIES...
IN...WINTER WEATHER ADVISORY UNTIL 3 AM EST TUESDAY FOR INZ006>009-
017-018-025>027-032>034.
WINTER WEATHER ADVISORY UNTIL 11 PM EST /10 PM CST/ THIS EVENING
FOR INZ003>005-012>016-020-022>024.
MI...WINTER WEATHER ADVISORY UNTIL 3 AM EST TUESDAY FOR MIZ079>081.
WINTER WEATHER ADVISORY UNTIL 11 PM EST THIS EVENING FOR MIZ077-
078.
OH...WINTER WEATHER ADVISORY UNTIL 3 AM EST TUESDAY FOR OHZ001-002-
004-005-015-016-024-025.
LM...NONE.
&&
UPDATE...MURPHY
SYNOPSIS...MURPHY
SHORT TERM...STEINWEDEL
LONG TERM...MARSILI
AVIATION...MURPHY
VISIT US AT WWW.WEATHER.GOV/IWX (ALL LOWER CASE)
FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT:
WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.NORTHERNIN.GOV
WWW.TWITTER.COM/NWSIWX
WWW.YOUTUBE.COM/NWSNORTHERNINDIANAHazardous weather outlook, Feb 17, 4:37 AM EST, 9 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTHERN INDIANA
437 AM EST MON FEB 17 2014
INZ003>009-012>018-020-022>027-032>034-LMZ043-046-MIZ077>081-OHZ001-
002-004-005-015-016-024-025-180945-
LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE-
PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN-
MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
BERRIEN-CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-
DEFIANCE-HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH-
INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND...
MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA...
KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX...NORTH JUDSON...
WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN...ROCHESTER...WARSAW...
WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE...
MONTICELLO...BROOKSTON...LOGANSPORT...PERU...WABASH...
NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...DECATUR...
BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND...NILES...
BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS...
STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON...
ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA...
PANDORA...VAN WERT...DELPHOS...LIMA
437 AM EST MON FEB 17 2014 /337 AM CST MON FEB 17 2014/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO...
NORTHERN INDIANA...SOUTHWEST LOWER MICHIGAN AND THE NEARSHORE WATERS
OF SOUTHEASTERN LAKE MICHIGAN.
.DAY ONE...TODAY AND TONIGHT
SNOW IS EXPECTED TO SPREAD ACROSS THE FORECAST AREA THIS AFTERNOON
WITH 4 TO 6 INCHES EXPECTED BY LATE THIS EVENING FOR AREAS NORTH
OF US ROUTE 24. SNOW ACCUMULATIONS OF 2 TO 4 INCHES ARE EXPECTED
SOUTH OF US ROUTE 24 WHERE A MIX OF SNOW...SLEET...AND FREEZING
RAIN IS POSSIBLE. MOST OF THIS SNOW ACCUMULATION WILL OCCUR FROM
EARLY THIS AFTERNOON THROUGH THIS EVENING. PLEASE REFERENCE THE
WINTER WEATHER PRODUCT (WSWIWX) ISSUED BY THIS OFFICE FOR
ADDITIONAL DETAILS
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
A PERIOD OF FREEZING RAIN IS POSSIBLE LATE WEDNESDAY NIGHT AND
THURSDAY MORNING.
HIGH TEMPERATURES ARE EXPECTED TO BE ABOVE FREEZING TUESDAY
THROUGH SATURDAY. THIS WILL LEAD TO SOME MELTING OF THE EXTENSIVE
SNOWPACK ACROSS THE AREA THIS WEEK... PARTICULARLY ON THURSDAY
WHICH IS FORECAST TO BE THE WARMEST DAY OF THE WEEK. FROZEN
GROUND CONDITIONS WILL RESULT IN EFFICIENT RUNOFF OF THE SNOWMELT
INTO AREA STREAMS...CREEKS...AND RIVERS. RAIN IS ALSO EXPECTED
THURSDAY WITH A POTENTIAL FOR SIGNIFICANT RAINFALL. THE
COMBINATION OF THE RUNOFF FROM MELTING SNOW AND RAINFALL WILL LEAD
TO A HEIGHTENED FLOOD POTENTIAL ACROSS THE AREA LATE THIS WEEK.
PLEASE SEE THE LATEST HYDROLOGIC OUTLOOK FOR ADDITIONAL DETAILS.
.SPOTTER INFORMATION STATEMENT...
REPORTS OF SNOW ACCUMULATIONS WILL BE APPRECIATED TODAY AND TONIGHT.
&&
STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX
Winter Weather, Starke
- When
- February 17, 2:00 PM EST to February 18, 4:00 AM EST
- Where
- Starke forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 41.281, -86.648 (the zone’s center; the record gives no point)
A quick 4 to 6 inches of snow allowed roads to become snow covered and slick. Wind gusts to 35 mph, combined with periods of heavier snow, created near whiteout conditions at times. Significant blowing and drifting snow also allowed some secondary roads to become impassible. There were school delays and closings on Tuesday, February 18th.
Winter Weather, Pulaski
- When
- February 17, 2:00 PM EST to February 18, 4:00 AM EST
- Where
- Pulaski forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 41.042, -86.699 (the zone’s center; the record gives no point)
A quick 3 to 5 inches of snow allowed roads to become snow covered and slick. Wind gusts to 35 mph, combined with periods of heavier snow, created near whiteout conditions at times. Significant blowing and drifting snow also allowed some secondary roads to become impassible. There were school delays and closings on Tuesday, February 18th.
Winter Weather, White
- When
- February 17, 2:00 PM EST to February 18, 4:00 AM EST
- Where
- White forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 40.750, -86.865 (the zone’s center; the record gives no point)
A quick 2 to 4 inches of snow allowed roads to become snow covered and slick. Wind gusts to 35 mph, combined with periods of heavier snow, created near whiteout conditions at times. Significant blowing and drifting snow also allowed some secondary roads to become impassible. There were school delays and closings on Tuesday, February 18th.
Winter Weather, Cass
- When
- February 17, 2:00 PM EST to February 18, 4:00 AM EST
- Where
- Cass forecast zone
- Reported by
- CoCoRaHS
- Coordinates
- 40.762, -86.346 (the zone’s center; the record gives no point)
A quick 2 to 4 inches of snow allowed roads to become snow covered and slick. Wind gusts to 35 mph, combined with periods of heavier snow, created near whiteout conditions at times. Significant blowing and drifting snow also allowed some secondary roads to become impassible. There were school delays and closings on Tuesday, February 18th.
Winter Weather, Fulton
- When
- February 17, 2:00 PM EST to February 18, 4:00 AM EST
- Where
- Fulton forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 41.047, -86.264 (the zone’s center; the record gives no point)
A quick 3 to 5 inches of snow allowed roads to become snow covered and slick. Wind gusts to 35 mph, combined with periods of heavier snow, created near whiteout conditions at times. Significant blowing and drifting snow also allowed some secondary roads to become impassible. There were school delays and closings on Tuesday, February 18th.
Winter Weather, Marshall
- When
- February 17, 2:00 PM EST to February 18, 4:00 AM EST
- Where
- Marshall forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 41.325, -86.262 (the zone’s center; the record gives no point)
A quick 4 to 6 inches of snow allowed roads to become snow covered and slick. Wind gusts to 35 mph, combined with periods of heavier snow, created near whiteout conditions at times. Significant blowing and drifting snow also allowed some secondary roads to become impassible. There were school delays and closings on Tuesday, February 18th.
Winter Weather, St. Joseph
- When
- February 17, 2:00 PM EST to February 18, 4:00 AM EST
- Where
- St. Joseph forecast zone
- Reported by
- Broadcast Media
A quick 4 to 6 inches of snow allowed roads to become snow covered and slick. Wind gusts to 35 mph, combined with periods of heavier snow, created near whiteout conditions at times. Significant blowing and drifting snow also allowed some secondary roads to become impassible. There were school delays and closings on Tuesday, February 18th.
Winter Weather, La Porte
- When
- February 17, 2:00 PM CST to February 18, 4:00 AM CST
- Where
- La Porte forecast zone
- Reported by
- Trained Spotter
A quick 4 to 6 inches of snow allowed roads to become snow covered and slick. Wind gusts to 35 mph, combined with periods of heavier snow, created near whiteout conditions at times. Significant blowing and drifting snow also allowed some secondary roads to become impassible. There were school delays and closings on Tuesday, February 18th.
Winter Weather, Miami
- When
- February 17, 3:00 PM EST to February 18, 4:00 AM EST
- Where
- Miami forecast zone
- Reported by
- Emergency Manager
- Coordinates
- 40.770, -86.045 (the zone’s center; the record gives no point)
A quick 2 to 4 inches of snow allowed roads to become snow covered and slick. Wind gusts to 35 mph, combined with periods of heavier snow, created near whiteout conditions at times. Significant blowing and drifting snow also allowed some secondary roads to become impassible. There were school delays and closings on Tuesday, February 18th.
Winter Weather, Elkhart
- When
- February 17, 4:00 PM EST to February 18, 4:00 AM EST
- Where
- Elkhart forecast zone
- Reported by
- NWS Employee
- Coordinates
- 41.597, -85.859 (the zone’s center; the record gives no point)
A quick 3 to 5 inches of snow allowed roads to become snow covered and slick. Wind gusts to 35 mph, combined with periods of heavier snow, created near whiteout conditions at times. Significant blowing and drifting snow also allowed some secondary roads to become impassible. There were school delays and closings on Tuesday, February 18th.
Winter Weather, Kosciusko
- When
- February 17, 4:00 PM EST to February 18, 4:00 AM EST
- Where
- Kosciusko forecast zone
- Reported by
- Official NWS Observations
A quick 3 to 5 inches of snow allowed roads to become snow covered and slick. Wind gusts to 35 mph, combined with periods of heavier snow, created near whiteout conditions at times. Significant blowing and drifting snow also allowed some secondary roads to become impassible. There were school delays and closings on Tuesday, February 18th.
Winter Weather, Wabash
- When
- February 17, 4:00 PM EST to February 18, 4:00 AM EST
- Where
- Wabash forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 40.846, -85.794 (the zone’s center; the record gives no point)
A quick 2 to 4 inches of snow allowed roads to become snow covered and slick. Wind gusts to 35 mph, combined with periods of heavier snow, created near whiteout conditions at times. Significant blowing and drifting snow also allowed some secondary roads to become impassible. There were school delays and closings on Tuesday, February 18th.
Winter Weather, Huntington
- When
- February 17, 4:00 PM EST to February 18, 4:00 AM EST
- Where
- Huntington forecast zone
- Reported by
- CoCoRaHS
- Coordinates
- 40.829, -85.488 (the zone’s center; the record gives no point)
A quick 2 to 4 inches of snow allowed roads to become snow covered and slick. Wind gusts to 35 mph, combined with periods of heavier snow, created near whiteout conditions at times. Significant blowing and drifting snow also allowed some secondary roads to become impassible. There were school delays and closings on Tuesday, February 18th.
Winter Weather, Wells
- When
- February 17, 4:00 PM EST to February 18, 4:00 AM EST
- Where
- Wells forecast zone
- Reported by
- CoCoRaHS
- Coordinates
- 40.729, -85.221 (the zone’s center; the record gives no point)
A quick 2 to 4 inches of snow allowed roads to become snow covered and slick. Wind gusts to 35 mph, combined with periods of heavier snow, created near whiteout conditions at times. Significant blowing and drifting snow also allowed some secondary roads to become impassible. There were school delays and closings on Tuesday, February 18th.
Winter Weather, Adams
- When
- February 17, 4:00 PM EST to February 18, 4:00 AM EST
- Where
- Adams forecast zone
- Reported by
- CoCoRaHS
- Coordinates
- 40.746, -84.937 (the zone’s center; the record gives no point)
A quick 2 to 4 inches of snow allowed roads to become snow covered and slick. Wind gusts to 35 mph, combined with periods of heavier snow, created near whiteout conditions at times. Significant blowing and drifting snow also allowed some secondary roads to become impassible. There were school delays and closings on Tuesday, February 18th.
Winter Weather, Allen
- When
- February 17, 4:00 PM EST to February 18, 4:00 AM EST
- Where
- Allen forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 41.091, -85.067 (the zone’s center; the record gives no point)
A quick 3 to 4 inches of snow allowed roads to become snow covered and slick. Wind gusts to 35 mph, combined with periods of heavier snow, created near whiteout conditions at times. Significant blowing and drifting snow also allowed some secondary roads to become impassible. There were school delays and closings on Tuesday, February 18th.
Winter Weather, Whitley
- When
- February 17, 4:00 PM EST to February 18, 4:00 AM EST
- Where
- Whitley forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 41.139, -85.505 (the zone’s center; the record gives no point)
A quick 3 to 4 inches of snow allowed roads to become snow covered and slick. Wind gusts to 35 mph, combined with periods of heavier snow, created near whiteout conditions at times. Significant blowing and drifting snow also allowed some secondary roads to become impassible. There were school delays and closings on Tuesday, February 18th.
Winter Weather, Noble
- When
- February 17, 4:00 PM EST to February 18, 4:00 AM EST
- Where
- Noble forecast zone
- Reported by
- CoCoRaHS
- Coordinates
- 41.399, -85.417 (the zone’s center; the record gives no point)
A quick 3 to 4 inches of snow allowed roads to become snow covered and slick. Wind gusts to 35 mph, combined with periods of heavier snow, created near whiteout conditions at times. Significant blowing and drifting snow also allowed some secondary roads to become impassible. There were school delays and closings on Tuesday, February 18th.
Winter Weather, De Kalb
- When
- February 17, 5:00 PM EST to February 18, 4:00 AM EST
- Where
- De Kalb forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 41.398, -84.999 (the zone’s center; the record gives no point)
A quick 3 to 4 inches of snow allowed roads to become snow covered and slick. Wind gusts to 35 mph, combined with periods of heavier snow, created near whiteout conditions at times. Significant blowing and drifting snow also allowed some secondary roads to become impassible. There were school delays and closings on Tuesday, February 18th.
Winter Weather, Steuben
- When
- February 17, 5:00 PM EST to February 18, 4:00 AM EST
- Where
- Steuben forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 41.644, -85.001 (the zone’s center; the record gives no point)
A quick 3 to 4 inches of snow allowed roads to become snow covered and slick. Wind gusts to 35 mph, combined with periods of heavier snow, created near whiteout conditions at times. Significant blowing and drifting snow also allowed some secondary roads to become impassible. There were school delays and closings on Tuesday, February 18th.
Winter Weather, Lagrange
- When
- February 17, 5:00 PM EST to February 18, 4:00 AM EST
- Where
- Lagrange forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 41.643, -85.426 (the zone’s center; the record gives no point)
A quick 3 to 4 inches of snow allowed roads to become snow covered and slick. Wind gusts to 35 mph, combined with periods of heavier snow, created near whiteout conditions at times. Significant blowing and drifting snow also allowed some secondary roads to become impassible. There were school delays and closings on Tuesday, February 18th.
- Winter Weather
- Snow, sleet or freezing rain below warning levels that still caused disruption, damage or casualties.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Winter Storm in Ohio, February 17 to 18, 2014$1.9 million · 7 events
- High Wind in Wyoming, February 17 to 18, 201424 events
- Winter Storm and Winter Weather in Wisconsin, February 17, 201420 events
- Heavy Snow and High Wind in Montana, February 17 to 21, 201483 kt wind · 20 events
- Winter Storm and Winter Weather in Illinois, February 17, 201412 events
- Winter Storm and Winter Weather in Iowa, February 17, 201411 events
- Heavy Snow in Wisconsin, February 17, 201411 events
- Heavy Snow in Illinois, February 17, 201410 events
- Winter Weather in Ohio, February 17 to 18, 201410 events
- Winter Storm in Minnesota, February 17, 20147 events
- Winter Weather in Ohio, February 17 to 18, 20147 events
- Heavy Snow in Minnesota, February 17, 20145 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 491224, 491225, 491226, 491227, 491228, 491229, 491230, 491223, 491235, 491232, 491233, 491234, 491236, 491237, 491238, 491239, 491240, 491241, 491242, 491243, 491244.